MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1400250-08
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Perforation of Vessels (2135); Cardiac Tamponade (2226)
Date of Event 07/18/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017: above rbp.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the distal left anterior descending (dlad).On (b)(6) 2025, an unspecified stent was implanted.Then 2.5x8mm nc trek neo balloon dilatation catheter (bdc) was advanced to the distal end of the stent without issue for post dilatation.The balloon was inflated above the rated burst pressure of 18 three times to 18, 23 and 25 atmospheres (atm).The bdc was removed with no imaging performed.Another unspecified balloon was advanced for post dilation for the proximal end of the stent.Then imaging was performed when a perforation was noted at the distal end of the implanted stent and cardiac tamponade was observed.Therefore, 2 covered unspecified stents were placed to treat the perforation, a sternotomy was performed, an impella device was placed and pericardiocentesis was performed, which resulted in additional hospitalization as this was initially an out patient procedure.On (b)(6) 2025, the patient died.In the physicians opinion, the aggressive inflation of the nc trek caused both the perforation and tamponade which led to the patient death.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information provided and the medical review, it is possible that the instructions for use (ifu) violation of overinflating the balloon may have contributed to vessel stress during the procedure; however, a definitive cause for the relationship of over inflating the balloon to the patient effects of perforation of vessels, cardiac tamponade and death could not be determined.Additionally, the reported patient effects of surgical intervention, unexpected medical intervention and hospitalization appear to be related to circumstances of the procedure.The reported patient effects of perforation, cardiac tamponade and death are listed in the coronary dilatation catheters (cdc), nc trek neo, instruction for use as known patient effects.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
NC TREK NEO¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22754749
Report Number2024168-2025-08287
Device Sequence Number8599005
Product Code LOX
UDI-Device Identifier08717648232398
UDI-Public(01)08717648232398(17)280331(10)50421G1
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1400250-08
Device Catalogue Number1400250-08
Device Lot Number50421G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2025
Supplement Date Received by Manufacturer08/18/2025
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age75 YR
Patient SexFemale
Patient Weight84 KG
Patient RaceWhite